MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult powerglide insertion was confirmed and the cause was manufacturing related.The product returned for evaluation was three 18ga x 10cm powerglide pro midline catheter assemblies.All three were received in their original sealed packages.Microscopic inspection of all three devices revealed irregular catheter tips.The catheters flared away from the needle shafts, resulting in rough transitions between the needles and catheters.The rough transitions were caused by irregular catheter tips.It appeared that the catheter tips were not formed properly during device manufacture.Photographs of the device have been forwarded to the manufacturing site for further evaluation.A lot history review (lhr) of redy1611 showed ten other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported 3 picc nurses had the same experience with the same lot number/ device.All 3 nurses are noting they are able to access the vein and thread the guidewire but the catheter will not deploy and bunches up under the skin.This report addresses the second of three devices.

Brand Name
DOT PG PRO 18G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9916926
Report Number3006260740-2020-01145
Device Sequence Number2732191
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue NumberF118101
Device Lot NumberREDY1611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1